Nevada, 2011Flash Flood in Nevada, July 6, 2011
July 6, 2011 · NWS LKN · 1 event in 1 county or zone
Heavy rain from a strong thunderstorm caused one to two feet of debris to flow across State Highway 377 near Manhattan in northern Nye county. Water and debris were also reported in the town of Manhattan.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain from a strong thunderstorm caused one to two feet of debris to flow across State Highway 377 near Manhattan in northern Nye county. Water and debris were also reported in the town of Manhattan.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 6, 2:33 PM PST, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 6, 2:33 PM PST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
333 PM PDT WED JUL 6 2011
.SYNOPSIS...HOT AND RELATIVELY HUMID CONDITIONS WILL PERSIST FOR
THE REMAINDER OF THE WORK WEEK. CURRENTLY THERE IS A DOME OF HIGH
PRESSURE TO THE EAST OF NEVADA THAT WILL CONTINUE TO STEER
MOISTURE INTO THE SILVER STATE FOR THE REMAINDER OF TODAY AND
THURSDAY. THUNDERSTORMS WILL CONTINUE INTO TONIGHT...AND WILL RE-
DEVELOP ACROSS PORTIONS OF NEVADA TOMORROW. LOCALIZED STRONG WINDS
AND HAIL POSSIBLE. MEANWHILE...A PACIFIC BOUNDARY WILL MOVE INTO
THE NORTHWEST ON FRIDAY...AND WILL BRING SOME DRIER AND COOLER AIR
TO NORTHERN NEVADA.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY. A VERY BUOYANT AIRMASS IS
IN PLACE AND WILL CONTINUE IGNITE CONVECTION INTO THIS EVENING.
MORE SCATTERED THUNDERSTORMS ARE FORECAST FOR THURSDAY...WITH THE
THREAT OF THUNDERSTORMS DECREASING ON FRIDAY. THE H5 LOW IS
CURRENTLY LOCATED OVER COLORADO AND NEW MEXICO...AND IS USHERING A
DEEP FETCH OF MOISTURE INTO THE LKN CWA....CHURNING ABOVE NORMAL
PWS INTO THE WESTERN GREAT BASIN...WITH THE GFS40 PROJECTING OVER
ONE INCH OF PRECIPITABLE H2O IN NORTHERN NYE AND WHITE
PINE...ALONG WITH .75 OF AN INCH PWS INTO ELKO AND LANDER/EUREKA
COUNTIES THIS FORECAST PERIOD. MOREOVER...THE GFS40 DEPICTS A
WIDESPREAD AREA OF NEGATIVE LIFTED INDICES AND NOTEWORTHY MOST
UNSTABLE CAPES OVER CENTRAL NEVADA THIS EVENING AND AGAIN TOMORROW
AFTERNOON. A PACIFIC BOUNDARY WILL MOVE INTO THE NORTHWEST
SLIGHTLY SUPPRESSING UPPER LEVEL HEIGHTS ON FRIDAY.
.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. WITH THE
4-CORNERS HIGH SUPRESSED SOMEWHAT AS A TROUGH DEVELOPS ALONG THE
WEST COAST...CONVECTION DURING THE UPCOMING WEEKEND WILL BE MOSTLY
CONFINED TO EASTERN AND SOUTHERN PORTIONS OF THE CWA...WITH DRY
CONDITIONS EXPECTED IN HUMBOLDT COUNTY AND NORTHERN/WESTERN AREAS
OF ELKO...LANDER AND EUREKA COUNTIES. CONDITIONS APPEAR TO DRY OUT
EVEN MORE EARLY NEXT WEEK AS A DEEPER CLOSED LOW PARKS ITSELF NEAR
VANCOUVER ISLAND...WHICH APPEARS LIKELY TO CUT-OFF CONVECTION
JUST ABOUT COMPLETELY FOR MONDAY AND TUESDAY. ON WEDNESDAY A
SHORTWAVE ROTATING AROUND THIS CLOSED LOW MAY RESULT IN SOME
ISOLATED THUNDERSTORMS IN NORTHERN AND NORTHWESTERN NEVADA.
TEMPERATURES THROUGH THE LONG TERM WILL REMAIN NEAR TO A BIT ABOVE
NORMAL FOR EARLY JULY...WITH VALLEYS IN THE UPPER 80S TO MID 90S.
RCM
&&
.AVIATION...ONCE AGAIN THE MAIN CONCERN IS CONVECTION. UNLIKE
YESTERDAY...TODAY THUNDERSTORMS ARE A THREAT AT ALL
TERMINALS...THOUGH AS IF OFTEN THE CASE THEY REMAIN RATHER SPOTTY
IN NATURE. ANY STORM MAY PRODUCE SMALL HAIL AND DOWNBURST WIND
GUSTS TO 50 MPH. CONVECTION WILL DIMINISH LATER TONIGHT BEFORE
REDEVELOPING DURING THE DAY THURSDAY. RCM
&&
.FIRE WEATHER...AS ADVERTISED...THE LKN CWA IS AGAIN VERY ACTIVE
THIS AFTERNOON...AND HAVE ALREADY ISSUED SIGNIFICANT WEATHER
ADVISORIES FOR THUNDERSTORMS IN LANDER...EUREKA...WHITE PINE AND
ELKO COUNTIES. AN EXTENSIVE RIDGE OF HIGH PRESSURE OVER THE FOUR
CORNERS REGION WILL CONTINUE TO INFLUENCE THE GREAT BASIN FOR THE
REMAINDER OF THIS WORK WEEK. FOR TOMORROW EXPECT CONTINUED HOT
CONDITIONS WITH A FETCH OF MONSOONAL MOISTURE...ULTIMATELY FUELING
MORE AFTERNOON CONVECTION ACROSS CENTRAL AND NORTHERN NEVADA.
DRIER CONDITIONS ARE ON TAP FROM FRIDAY TO WEDNESDAY.
&&
.HYDROLOGY...LITTLE CHANGE FROM YESTERDAY. LINGERING FLOODING
ALONG THE LOWER HUMBOLDT RIVER IN HUMBOLDT COUNTY CONTINUES...WITH
MINOR FLOOD STAGES REPORTED IN COMUS AND WINNEMUCCA. EXCESSIVE
SNOW MELT IN LAMOILLE CANYON CONTINUES TO RESULT IN MINOR FLOODING
THERE AS WELL. REPORTS FROM THE FOREST SERVICE INDICATE MANY
SMALLER STREAMS IN THE HIGH COUNTRY ARE ALSO FLOODING OR RUNNING
VERY HIGH...SIMILAR TO LAMOILLE CREEK. WATER LEVELS WILL GRADUALLY
DECLINE AS SNOWMELT BEGINS TO SLOW THANKS MAINLY DUE TO THE
DECREASE IN AVAILABLE SNOW TO MELT...AND A SLIGHT DECREASE IN
TEMPERATURES...BUT FLOODING IS LIKELY TO CONSIDER FOR THE NEXT
SEVERAL DAYS TO WEEK. RCM
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
97/93/93/97/93
Hazardous weather outlook, Jul 6, 3:22 PM PST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
422 PM PDT WED JUL 6 2011
NVZ013-030>037-072330-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
422 PM PDT WED JUL 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST
NEVADA AND SOUTH CENTRAL NEVADA.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED AND WILL
CONTINUE INTO THE EVENING HOURS. SOME OF THE STORMS WILL PRODUCE GUSTY
OUTFLOWS WITH POSSIBLY WINDS UP TO 50 MPH...REDUCED VISIBILITY DUE
TO BLOWING DUST...HAIL...AND SHORT BURSTS OF HEAVY PRECIPITATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
MORE CONVECTION WILL BE ON TAP...AS MONSOONAL MOISTURE CONTINUES
TO MOVE INTO CENTRAL...AND NORTHERN NEVADA. EXPECT ISOLATED TO
SCATTERED THUNDERSTORMS THURSDAY. WITH A CHANCE OF THUNDERSTORMS
OVER EASTERN NEVADA LINGERING INTO FRIDAY...SATURDAY AND SUNDAY.
MONDAY AND TUESDAY WILL BE DRY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jul 6, 1:11 PM PST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT WED JUL 6 2011
NVZ032-033-062145-
EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY NV-
211 PM PDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 245 PM
PDT...
AT 208 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF OASIS. THIS STORM WAS
MOVING EASTWARD AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF EASTERN ELKO COUNTY AND INTERSTATE 80.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4099 11414 4074 11420 4086 11448 4102 11438
TIME...MOT...LOC 2110Z 295DEG 1KT 4090 11433
PJS
Special weather statement, Jul 6, 1:35 PM PST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
235 PM PDT WED JUL 6 2011
NVZ030-062200-
HUMBOLDT COUNTY NV-
235 PM PDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUMBOLDT COUNTY
UNTIL 300 PM PDT...
AT 234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF DUFFERENA. THIS STORM WAS
NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN HUMBOLDT COUNTY...
&&
LAT...LON 4183 11862 4164 11878 4177 11901 4193 11889
TIME...MOT...LOC 2135Z 302DEG 2KT 4180 11885
RCM
Special weather statement, Jul 6, 1:55 PM PST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
255 PM PDT WED JUL 6 2011
NVZ035-062230-
WHITE PINE COUNTY NV-
255 PM PDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WHITE PINE COUNTY UNTIL
330 PM PDT...
AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES WEST OF RUTH...MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN AND CENTRAL WHITE PINE COUNTY...
&&
LAT...LON 3931 11521 3908 11519 3909 11549 3927 11550
TIME...MOT...LOC 2155Z 267DEG 3KT 3919 11538
RCM
Special weather statement, Jul 6, 2:21 PM PST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
321 PM PDT WED JUL 6 2011
NVZ030-062300-
HUMBOLDT COUNTY NV-
321 PM PDT WED JUL 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL
400 PM PDT...
AT 319 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 33 MILES NORTHWEST OF IMLAY...OR 44 MILES SOUTH
OF LEONARD CREEK RANCH...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MAINLY RURAL AREAS
OF SOUTHERN HUMBOLDT COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4123 11849 4101 11828 4092 11861 4103 11875
TIME...MOT...LOC 2221Z 241DEG 3KT 4100 11859
PJS
Flash Flood, Nye
- When
- July 6, 7:00 PM PST to 8:00 PM PST
- Where
- Nye County, 3.98 mi NW of Manhattan to 3.49 mi NNE of Manhattan
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.538, -117.175
Heavy rain from a strong thunderstorm caused one to two feet of debris to flow across State Highway 377 about 1/2 mile east of the intersection with State Highway 376. Water and debris also covered about 60 percent of the town of Manhattan.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Vermont, July 6, 2011$1.6 million · 1 in hail · 56 events
- Flash Flooding and Heavy Rain in Nebraska, July 6 to 7, 2011$3.1 million · 6 events
- Hail and Damaging Winds in Maine, July 6, 2011$1.0 million · 1 in hail · 24 events
- Lightning Strikes in Texas, July 6, 2011$350,000 · 2 events
- Lightning Strike in Georgia, July 6, 2011$100,000 · 1 event
- Hail and Damaging Winds in Massachusetts, July 6, 2011$36,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Virginia, July 6, 2011$31,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Carolina, July 6, 2011$21,000 · 1 in hail · 11 events
- Damaging Winds in New Hampshire, July 6, 2011$30,000 · 50 kt wind · 2 events
- Dust Devil in Arizona, July 6, 2011$25,000 · 1 event
- High Surf in Hawaii, July 6 to 9, 201119 events
- Hail and Damaging Winds in New York, July 6, 20111.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308110.